MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74021165
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 10/31/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient has complained of pain in the knee since the initial procedure.Revision surgery was performed.No delay, additional injuries or back up reported.
 
Additional Manufacturer Narrative
The associated complaint devices were returned for evaluation.The visual inspection of the oxinium femoral shows scratches on the articular surface and what appears to be bone cement and bone on the ap box surface.On the baseplate there appears to be bone and cement on the inferior surfaces with scratches and gouges on the superior surfaces.Also there is also bone, tissue and cement.There are scratches and wear marks on the articular surfaces of the inserts.A review of the complaint history revealed no prior complaints for the listed lots.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.Our clinical team noted that no clinically relevant supporting documentation was provided for inclusion in a medical investigation.The patient impact beyond the reported pain and the revision procedure cannot be concluded.Should clinically relevant documentation become available, the clinical/medical assessment may be re-evaluated.No further medical assessment can be rendered at this time.The cause of the reported pain could not be determined from the information provided.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
Correct explant date added.

Brand Name
JRNY II CR FEM OX NP LT SZ 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8030437
Report Number1020279-2018-02267
Device Sequence Number1382648
Product Code JWH
UDI-Device Identifier00885556422786
UDI-Public00885556422786
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74021165
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer10/24/2018
10/24/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date03/14/2019
06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;